Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 19, NWS Louisville, KY

May 5, 2021Hardin County, Nelson County, Kentucky

NWS Louisville, KY issued this river flood advisory at May 5, 2021, 10:22 AM EDT for Hardin County, Nelson County, Kentucky. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2021, 10:22 AM EDT (14:22 UTC)
Expired
May 6, 2021, 2:09 AM EDT
In force
16 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Hardin County, KY, Nelson County, KY

The radar

The Louisville radar (KLVX), 36 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rolling Fork River near Boston (BSNK2).

Action stage
33 ft
Minor stage
35 ft
Moderate stage
42 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03301500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

325 
WGUS83 KLMK 051422
FLSLMK

Flood Advisory
National Weather Service Louisville KY
1022 AM EDT Wed May 5 2021

...The National Weather Service in Louisville has issued a Flood 
Advisory for the following rivers in Kentucky...

  Rolling Fork River near Boston affecting Hardin and Nelson 
  Counties.

.Heavy rain from the past couple of days will cause the river to 
rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Caution is urged when walking near riverbanks.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued by mid day tomorrow.

&&


KYC093-179-061800-
/O.NEW.KLMK.FL.Y.0019.210505T1422Z-210507T0600Z/
/BSNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1022 AM EDT Wed May 5 2021

The National Weather Service in Louisville has issued a

* Flood Advisory for
  the Rolling Fork River near Boston.
* From this morning to late Thursday night.
* At 9:30 AM EDT Wednesday the stage was 30.8 feet.
* Action stage is 33.0 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise to a crest of 34.7 feet 
  tomorrow morning.
* Impact...At 35.0 feet, agricultural bottomland is covered.


&&

LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
      3781 8561 3758 8552

$$

13
3 follow-up statements
557 
WGUS83 KLMK 051516
FLSLMK

Flood Advisory
National Weather Service Louisville KY
1116 AM EDT Wed May 5 2021

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Rolling Fork River near Boston affecting Hardin and Nelson 
  Counties.

.Heavy rain from the past couple of days will cause the river to 
rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued by mid day Thursday.

&&


KYC093-179-061800-
/O.CON.KLMK.FL.Y.0019.000000T0000Z-210507T0600Z/
/BSNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1116 AM EDT Wed May 5 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Rolling Fork River near Boston.
* Until late Thursday night.
* At 10:30 AM EDT Wednesday the stage was 31.1 feet.
* Action stage is 33.0 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise to a crest of 34.7 feet 
  tomorrow morning.
* Impact...At 35.0 feet, agricultural bottomland is covered.


&&

LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
      3781 8561 3758 8552

$$

13
808 
WGUS83 KLMK 060149
FLSLMK

Flood Advisory
National Weather Service Louisville KY
949 PM EDT Wed May 5 2021

...The Flood Advisory is extended for the following rivers in 
Kentucky...

  Rolling Fork River near Boston affecting Hardin and Nelson 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near river banks.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued Thursday morning.

&&


KYC093-179-061800-
/O.EXT.KLMK.FL.Y.0019.000000T0000Z-000000T0000Z/
/BSNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
949 PM EDT Wed May 5 2021

...The Flood Advisory is now in effect until further notice...

The Flood Advisory continues for
  the Rolling Fork River near Boston.
* Until further notice.
* At 9:30 PM EDT Wednesday the stage was 33.8 feet.
* Action stage is 33.0 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise to a crest of 34.8 feet 
  tomorrow morning.
* Impact...At 35.0 feet, Agricultural bottomland is covered.


&&

LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
      3781 8561 3758 8552

$$

MJ
524 
WGUS83 KLMK 060609
FLSLMK

Flood Advisory
National Weather Service Louisville KY
209 AM EDT Thu May 6 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Kentucky...

  Rolling Fork River near Boston affecting Hardin and Nelson 
  Counties.

KYC093-179-060715-
/O.CAN.KLMK.FL.Y.0019.000000T0000Z-210506T0609Z/
/BSNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
209 AM EDT Thu May 6 2021

...The Flood Advisory for the Rolling Fork River near Boston has 
been replaced...

The Flood Advisory is replaced by a river flood warning for
  the Rolling Fork River near Boston.
* At 1:30 AM EDT Thursday the stage was 34.7 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise above flood stage early 
  this morning to a crest of 35.6 feet this morning. It will then 
  fall below flood stage this evening. This Flood Advisory has been 
  replaced with a Flood Warning.


&&

LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
      3781 8561 3758 8552

$$

BJS

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at May 5, 6:39 AM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 5, 6:39 AM EDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
639 AM EDT Wed May 5 2021

...Updated Aviation Discussion...

.Short Term...(Today and tonight)
Issued at 250 AM EDT Wed May 5 2021

After an active period of weather, things are finally starting to
quiet down across the OH Valley. Current radar imagery shows
precipitation tapering off from west to east, with most of the rain
pushing east of I-65 at this hour. Surface observations reveal
temperatures in the upper 50s to mid 60s with the warmer temps
across eastern portions of the area closer to the surface front.
Winds have shifted to the northwest across much of the area at
around 5-10 mph and occasional gusts to 20 mph have been observed.

Moving through the early morning hours, expect rain to exit the area
around or shortly after sunrise. Low clouds will persist in the wake
of precip, but should then gradually clear from west to east
throughout the morning and into the early afternoon. Under steady NW
flow and CAA, highs for the day will remain about 5-10 degrees below
climatological normals, topping out in the lower to mid 60s.
Increasing mid-level clouds will begin streaming in late tonight
ahead of an approaching shortwave. Overnight temps will bottom out
in the lower 40s with some spots dropping into the upper 30s.

.Long Term...(Thursday through Tuesday)
Issued at 300 AM EDT Wed May 5 2021

Thursday - Friday...

The upper pattern at the end of the work week will feature a NE
CONUS trough, and west central CONUS ridging. Within the parent
trough, two separate shortwaves will rotate through the region. The
first will bring a chance for scattered showers and a few rumbles of
thunder later Thursday into Thursday evening, and the second is
expected to graze mainly the Bluegrass region on Friday with some
isolated to widely scattered showers and perhaps a storm. Take a
look at a sounding in the Bluegrass for Friday afternoon and you
will see very steep low and mid level lapse rates. The freezing
level would likely be around 5 K feet with plenty of instability
above this layer sufficient for hail. In addition, the sounding
looks as if it could produce notable gusty wind potential. Would not
be surprised to see hail or gusty winds with any storm in the
Bluegrass on Friday afternoon. Below normal temps in the low to mid
60s are expected each afternoon. Lows Thursday night will be chilly
in the low to mid 40s. Perhaps even a few upper 30s will be possible
in the coolest spots.

Friday Night...

Should see a brief dry period over our area Friday night as benign
NW flow aloft holds over the area, and no notable forcing/deep
moisture will be around. A sizable temp gradient is possible for
overnight lows as a warm front begins to impede on the area. Low 40s
in our NE, and lows near 50 in our SW are expected.

Saturday - Sunday Night...

The main focus for the long term is expected to set up on Saturday
and last through the weekend. The NW flow aloft will transition to a
more zonal flow, with lee cyclogenesis quickly ejecting out of the
high Plains and into the mid Mississippi River Valley by Sunday
morning. This feature is then expected to move through the Ohio
River Valley on Sunday and to the mid Atlantic coast by Sunday
night.

On Saturday, a warm front will set up over our area ahead of the
developing/ejecting surface low, with isentropic lift bringing
increased chances for showers and a few storms focusing across
southern IN and northern KY by Saturday night. The most widespread
rainfall and better chances for T-storms will arrive Sunday as the
low passes through the region. Depending on how much the warm sector
destabilizes, you do worry about the triple point of a surface low
moving through your CWA in early to mid May. Right now, it appears
that instability may be a bit lacking, but something to watch in the
coming days for both a heavy rain and potential strong to severe
storm threat. For now, the bigger concern appears to be widespread
rainfall amounts in the 2 to 3" range, with locally higher amounts
possible. These values combined with the recent heavy rainfall we've
had could cause some problems if they are realized. Temps in the
warm sector on Monday should reach the low to mid 70s across the
area.

Monday - Tuesday...

Confidence is fairly high in a dry period for the Monday/Monday
night time frame as brief shortwave ridging takes over the area.
Tuesday confidence is lower given uncertainty in the models, but a
another system could impact our region by then. Temps will run a bit
below normal in the upper 60s and low 70s for highs.

&&

.Aviation...(12Z TAF Issuance)
Issued at 635 AM EDT Wed May 5 2021

IMPACTS:
- IFR/MVFR ceilings gradually lift into VFR this morning

DISCUSSION: Earlier morning showers have exited the area with dry
weather expected through the remainder of the TAF period. Ceilings
are generally in MVFR/IFR range at the moment, but satellite imagery
shows the clearing line is beginning to work its way into the area
with clouds expected to clear shortly at HNB. As ceilings continue
to lift through the morning, expect all sites to be VFR by this
afternoon with VFR conditions then prevailing through the end of the
period. Some mid- and high-level clouds may begin streaming into the
area late tonight ahead of an approaching system.

Winds will be out of the N/NW today at around 10 kts with occasional
gusts to 20 kts possible. Winds will then become light/variable
overnight and begin shifting around to the E/SE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...JML
Long Term...BJS
Aviation...JML
Hazardous weather outlook, May 5, 3:30 AM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
330 AM EDT Wed May 5 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-060730-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
330 AM EDT Wed May 5 2021 /230 AM CDT Wed May 5 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JML/BJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:09 PM EDTSpecial Weather StatementLMKMarion, Washington36 min
May 4, 8:10 PM EDTSpecial Weather StatementLMKLogan35 min
May 4, 8:14 PM EDTTornado WarningLMKMarion, Washington31 min
May 4, 8:20 PM EDTSpecial Weather StatementLMKEdmonson, Warren40 min
May 4, 8:30 PM EDTFlash Flood WarningLMKBarren, Edmonson, Logan, Warren4 hr
May 4, 8:36 PM EDTSevere Thunderstorm WarningLMKWashington24 min
May 4, 8:46 PM EDTSpecial Weather StatementLMKLarue29 min
May 4, 8:55 PM EDTSpecial Weather StatementLMKMercer35 min
May 4, 9:02 PM EDTSpecial Weather StatementLMKButler13 min
May 4, 9:08 PM EDTSpecial Weather StatementLMKHart37 min
May 4, 9:14 PM EDTSpecial Weather StatementLMKMarion31 min
May 4, 9:18 PM EDTSevere Thunderstorm WarningLMKLarue, Marion, Nelson27 min
May 4, 9:29 PM EDTSpecial Weather StatementLMKJessamine61 min
May 4, 9:45 PM EDTFlash Flood WarningLMKButler, Logan3 hr
May 4, 10:00 PM EDTSpecial Weather StatementLMKLogan30 min
May 5, 12:36 AM EDTAreal Flood WarningLMKButler, Logan5 hr
May 5, 7:59 AM EDTRiver Flood AdvisoryLMKHart3 hr
May 5, 11:26 AM EDTRiver Flood WarningLMKHart7 hr
May 5, 4:08 PM EDTRiver Flood AdvisoryLMKBourbon10 hr

Nearby

River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.